MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving erratic readings from their adc freestyle libre built in meter.Customer reported receiving readings of 60 mg/dl, 60 mg/dl, 115 mg/dl and 207 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specifications.The dhrs (device history review) for the libre reader and precision strips were reviewed.The dhrs showed the libre reader and precision strips passed all tests prior to release.Retain testing was performed for the precision strips and all units performed within specification.If the product is returned, the case will be re-opened, and a physical investigation will be performed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported reader (b)(4) has been returned and investigated with retained test strips as the returned test strips were expired.Visual inspection has been performed on the returned meter and no issues were observed.Control solution testing has been performed with retained test strips and no issues were observed.All results were within range specification.No malfunction or product deficiency was identified.

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10057619
Report Number2954323-2020-03387
Device Sequence Number10956584
Product Code PZE
UDI-Device Identifier00093815715795
UDI-Public00093815715795
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2020
Device Model Number71938-01
Device Catalogue Number71579
Device Lot Number4500181464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer06/05/2020
06/26/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/26/2020
07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR